Title

The Shapley-Shubik Index, the Donation Paradox and Ternary Games

Publication Type

Journal Article

Publication Date

2003

Abstract

In this paper, we show that although the Shapley-Shubik index is immune to the donation paradox in weighted binary games, extension of the index to ternary games along the direction suggested in Felsenthal and Machover (1996, 1997) will cause it to be vulnerable to the paradox and this is the case as long as the number of players in the game exceeds three. This undermines the attractiveness of the Shapley-Shubik index as a measure of a priori voting power.

Discipline

Econometrics

Research Areas

Econometrics

Publication

Social Choice and Welfare

Volume

20

Issue

3

First Page

387

ISSN

0176-1714

Publisher

Springer Verlag

This document is currently not available here.

Share

COinS